Alert archive / Nebraska / Special Weather Statements in 2021

Special Weather Statement, NWS North Platte, NE

July 6, 2021Custer County, Nebraska

NWS North Platte, NE issued this special weather statement at Jul 6, 2021, 12:37 PM CDT for Custer County, Nebraska. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 6, 2021, 12:37 PM CDT (17:37 UTC)
Expired
Jul 6, 2021, 1:15 PM CDT
In force
38 min
Issued by
NWS North Platte, NE

County Custer County, NE

The radar

The North Platte radar (KLNX), 97 km from the middle of the area, began a volume at 17:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 5.6 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2021-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 688 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2021-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
688 J/kg
Mixed-layer CIN
-127 J/kg
Mixed-layer LCL
1249 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

216 
WWUS83 KLBF 061737
SPSLBF

Special Weather Statement
National Weather Service North Platte NE
1237 PM CDT Tue Jul 6 2021
 
NEZ038-061815-
Custer NE-
1237 PM CDT Tue Jul 6 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CUSTER COUNTY UNTIL
115 PM CDT...

At 1236 PM CDT, Doppler radar was tracking a strong thunderstorm over
Callaway, or 16 miles southwest of Broken Bow, moving southeast at 20
mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Callaway, Lodi and Pressey State Wildlife Management Area. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4127 10003 4137 9996 4131 9962 4113 9970
TIME...MOT...LOC 1736Z 293DEG 18KT 4130 9993 

$$

Roberg

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Jul 6, 6:26 AM CDT, 6 hours 11 minutes earlier.

Area forecast discussion, Jul 6, 6:26 AM CDT, 6 hours 11 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
626 AM CDT Tue Jul 6 2021

.SHORT TERM...(Today through Wednesday)
Issued at 357 AM CDT Tue Jul 6 2021

The main concern in the short term was with high temperatures today
as that front passes across the forecast area and precipitation
chances. Kept temperatures cooler across the northern Sandhills as
the front will pass through that area this morning bringing a
little bit of a cooler air mass with 850 temps in the lower to
mid 20s. Did keep the eastern portion of the CWA in the mid to
upper 80s as the front is not expected to pass through that area
until later in the afternoon, allowing temperatures to rise during
peak heating, temperatures aloft at 850 will be in the mid 20s.
As the front passes through there will be a wind shift from the
northwest to the northeast, however winds are not expected to
increase drastically with the frontal passage, an increase of less
than 5 mph is expected with strongest wind gust around 20 to 25
mph. Winds aloft are not really strong themselves only around 20
to 30 mph through the mid levels.

As far as precipitation chances go, showers and thunderstorms are
expected to develop as the front moves through the forecast area. For
severe weather potential, the pre-frontal environment is
marginally favorable for a little more robust thunderstorm
development. Ahead of the front dewpoints will be in the upper 60s
and CAPE values will range from 2000 to near 2500 J/kg extending
from north central Nebraska back towards southwest Nebraska, while
areas of western Nebraska into the western/northern Sandhills
will only see CAPE around 1500 J/kg. If a strong to severe storm
were to develop the mostly likely location would generally be
along and east of a line from Naper to Tryon to Imperial. If
storms reach severe potential the mostly likely impact would be
large hail, however a strong wind gust can't be ruled out, along
with the heavy rain potential, please see hydrology section for
more info.

.LONG TERM...(Wednesday night through Monday)
Issued at 357 AM CDT Tue Jul 6 2021

Upper level high pressure develops across the southwest CONUS
Wednesday moving eastward Thursday into portions of the western
High Plains. Temperatures warm into the mid to upper 90s across
western Nebraska on Thursday, a few locations could hit the
century mark. Another front moves through Friday bringing the
next chance for widespread thunderstorms to the area. Temperatures
will also cool considerable across northern Nebraska with highs
only in the low to mid 70s for Saturday. A ridge develops back
into the area early next week with highs bouncing back into the
mid to upper 80s on Monday.

&&

.AVIATION...(For the 12Z TAFS through 12Z Wednesday morning)
Issued at 614 AM CDT Tue Jul 6 2021

Cold front is working its way across the region this morning.
Expect frontal passage at KVTN around 14Z and KLBF around 16Z.
Expect winds to shift to the NW and become gusty behind the front.
However, the front will have waves of low pressure rippling along
the boundary that will slow the progression of the front and keep
showers/thunder around through the afternoon. Due to uncertainty
with timing/location of convective elements will use VCTS and
amend when storms declare their intentions. Outside of storms,
expect mainly VFR conditions until lower clouds can push down from
the northeast later in the valid period.

&&

.HYDROLOGY...
Issued at 357 AM CDT Tue Jul 6 2021

Some models are hinting at the frontal boundary stalling across
the eastern portion of the forecast area, or around north central
Nebraska into central Nebraska. Leaning towards the front stalling
and am expecting the movement of thunderstorms to be slower and
more organized cluster of storms once it reaches north
central/central Nebraska. Have placed higher qpfs across this
location as the environment is favorable for high precipitation
thunderstorms, pwats across this corridor are greater than 1.5
inches with a narrow corridor of 2 inches, across far north
central Nebraska. This has been consistent with previous model
runs. At this time widespread flooding issues are not expected,
however there is the potential of localized flooding occurring as
storm motion is expected to be relatively slow. A marginal risk
for excessive rainfall is possible for the far eastern portions of
the forecast area. Generally along and east of a line from Gross
to Broken Bow to Wallace would be the heaviest rainfall.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...Gomez
LONG TERM...Gomez
AVIATION...MBS
HYDROLOGY...Gomez
Hazardous weather outlook, Jul 6, 11:06 AM CDT, 1 hour 31 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service North Platte NE
1106 AM CDT Tue Jul 6 2021

NEZ004>010-022>029-035>038-056>059-069>071-094-071615-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
1106 AM CDT Tue Jul 6 2021 /1006 AM MDT Tue Jul 6 2021/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

Scattered thunderstorms are possible into this evening mainly
east of a line from Hayes Center through North Platte and Bassett.
A few storms may become severe with large hail, damaging wind,
and locally heavy rainfall the main threats.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

Additional thunderstorms will be possible Thursday through
Saturday, with the strongest storms Friday into Friday night. At
this time, the threat for widespread severe weather is low during
this period.

.SPOTTER INFORMATION STATEMENT...

Please relay any information about observed severe weather to the
NWS.

&&

More information at www.weather.gov/northplatte

In the hours before

Special weather statement, Jul 6, 11:42 AM CDT, 55 minutes before
Special Weather Statement
National Weather Service North Platte NE
1142 AM CDT Tue Jul 6 2021

NEZ059-061715-
Lincoln NE-
1142 AM CDT Tue Jul 6 2021

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL LINCOLN COUNTY UNTIL
1215 PM CDT...

At 1142 AM CDT, Doppler radar was tracking a strong thunderstorm near
Brady, or 21 miles north of Curtis, moving east at 30 mph.

Nickel size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Vroman and Jeffrey Canyon State Wildlife Management Area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4088 10052 4098 10057 4103 10023 4082 10022
TIME...MOT...LOC 1642Z 262DEG 28KT 4093 10039

Roberg
Special weather statement, Jul 6, 12:37 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service North Platte NE
1237 PM CDT Tue Jul 6 2021

NEZ038-061815-
Custer NE-
1237 PM CDT Tue Jul 6 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CUSTER COUNTY UNTIL
115 PM CDT...

At 1236 PM CDT, Doppler radar was tracking a strong thunderstorm over
Callaway, or 16 miles southwest of Broken Bow, moving southeast at 20
mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Callaway, Lodi and Pressey State Wildlife Management Area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4127 10003 4137 9996 4131 9962 4113 9970
TIME...MOT...LOC 1736Z 293DEG 18KT 4130 9993

Roberg

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 8:21 PM CDTSpecial Weather StatementLBFSheridan39 min
Jul 6, 11:42 AM CDTSpecial Weather StatementLBFLincoln33 min
Jul 6, 12:47 PM CDTSpecial Weather StatementLBFCuster43 min
Jul 6, 12:57 PM CDTAreal Flood AdvisoryLBFCuster3 hr
Jul 6, 1:42 PM CDTAreal Flood AdvisoryLBFCuster, Garfield, Wheeler3 hr
Jul 6, 2:01 PM CDTAreal Flood WarningLBFCuster3 hr
Jul 6, 6:23 PM CDTSpecial Weather StatementLBFFrontier37 min

Nearby

Special Weather Statements in Nebraska, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.